Revista Cubana de Farmacia
versión On-line ISSN 1561-2988
JIMENEZ LOPEZ, Giset et al. Comportamiento de las reacciones adversas a los analgésicos y antiinflamatorios no esteroideos notificadas por el Sistema Cubano de Farmacovigilancia en el 2001. Rev Cubana Farm [online]. 2003, vol.37, n.3, pp. 1-1. ISSN 1561-2988.
The analgesics and nonsteroideal antiinflammatory drugs share some therapeutic activities and side effects. Their action mechanism is mediated by the inhibition of cyclooxygenase (COX 1 and 2), an enzime incharge of the biosynthesis of prostaglandins and other similar autacoids. A periodical analysis of the notified suspicions of adverse reactions was made at the Coordinating Unit of Pharmacosurveillance. In 2001, it was observed that of the 10 drugs suspected of producing a higher number of adverse reactions, 50 % corresponded to the group of analgesics and nonsteroideal antiinflammatory drugs that is at the same time one of the groups with the highest consumption in the country. A description of the behavior of the suspicions of adverse reactions related to aspirin, dipyrone, indomethacin, ibuprofen, naproxen, paracetamol and pyroxicam, including severity, demographic characteristics, and their physiopathological mechanism, was made. 16 195 notifications containing a total of 33 601 adverse reactions, of which 21.5 % corresponded to analgesics and nonsteroideal antiinflammatory drugs, the most notified group after the antimicrobial agents, were received at the Coordinating Unit of Pharmacosurveillance, in 2001. It was observed that the most severe affections affected the hematological and gastroinestinal systems and the body as a whole. Females and the young adults were the most affected. Due to the reported reactions and to the severity of them, it is necesary to maintain an active surveillance on this pharmacological group and to make an adequate prescription in order to reduce the risk for suffering from adverse reactions.
Palabras llave : ANALGESICS [adverse effects]; ANTIINFLAMATORY AGENTS, NON-STEROIDAL [adverse effects].